MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER BIZACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER BIZACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number BZ4212A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, when the surgeon pulls the trigger it gets sort of stuck and when she releases the larger handle the blade trigger will then release, but this is not how it is designed.Case was continued with the same device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found a lot of eschar on the jaw plates.The reported condition was confirmed.Once the eschar is cleaned, the knife blade retracted normally.There was a lot of eschar on jaw plates and the device needs more frequent cleaning.Because of the eschar, the knife movement was not smooth.Once the eschar is cleaned, the knife movement was smooth.The device's jaw gap and electrical resistance were found to be within specification.The device was plugged into a test generator and was successfully recognized.The device was activated on simulated tissue ten times with satisfactory results.No alarms occurred during testing.The jaws opened and closed normally.The investigation identified the root cause of the reported event to be improper cleaning.Once the eschar is cleaned, the investigation found the device to function normally and within specifications.The instructions for use (ifu) also states, keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Do not activate the instrument while cleaning.Wipe jaws surfaces and edges with a wet gauze pad as needed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIZACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8378046
Report Number1717344-2019-00260
Device Sequence Number2925987
Product Code GEI
UDI-Device Identifier20884521723013
UDI-Public20884521723013
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model NumberBZ4212A
Device Catalogue NumberBZ4212A
Device Lot Number72200217X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1